2 doctors weighed in:

In what way does vitamin K effect warfarin?

2 doctors weighed in
Dr. Scott Diede
Pediatrics - Hematology & Oncology
1 doctor agrees

In brief: Inhibits warfarin

Vitamin k is important for certain blood clotting factors in the body, and warfarin interferes with the way the body uses vitamin k.
If someone ingests a large amount of vitamin k while on warfarin, it interferes with how warfarin works, thus putting the person at an increased risk of developing a clot. Conversely, if you stop all vitamin k, warfarin works too well, increasing bleeding risk.

In brief: Inhibits warfarin

Vitamin k is important for certain blood clotting factors in the body, and warfarin interferes with the way the body uses vitamin k.
If someone ingests a large amount of vitamin k while on warfarin, it interferes with how warfarin works, thus putting the person at an increased risk of developing a clot. Conversely, if you stop all vitamin k, warfarin works too well, increasing bleeding risk.
Dr. Scott Diede
Dr. Scott Diede
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
13 years in practice
508K people helped
Continue
111,000 doctors available
Read more answers from doctors